# SDR 2013FA0000098

- Difficulty date: January 10, 2013
- Submitted: February 15, 2013
- Operation: General aviation
- Aircraft: N3096J
- Make and model: Cessna 150E
- Aircraft serial: 15061169
- Engine: Cont O200A
- Propeller: Mcauly 1A100MCM
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 04504004
- Condition: Failed
- Location: Engine Exhaust
- Part time: 3,228 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

PILOT OBSERVED SMOKE IN THE COCKPIT, DECLARED EMERGENCY AND LANDED NORMALLY.  ON INSPECTION OF THE RT ENGINE COMPARTMENT, MUFFLER AFT WALL WAS MISSING AND EXHAUST BLAST WAS DIRECTED ON THE BATTERY BOX DIRECTLY AFT OF THE MUFFLER.  BLAST MELTED THE BATTERY AND BATTERY CONTACTOR, CLOCK FUSE HOLDER BOTH NEG AND POS BATTERY CABLES AND BOOTS.  GASCOLATOR PUSH/PULL CONTROL KNOB WAS MELTED.  ALL WIRING INTO THE ACFT ENGINE COMPARTMENT WAS DESTROYED.  WIRING WAS REPLACED.  OWNER RECALLS ENGINE BACK FIRING WHEN A STUDENT PERFORMED THE IGNITION TEST IAW AD 76-07-12 AT TOO HIGH OF AN RPM.  COULD HAVE AGGRAVATED AN ALREADY WEAK MUFFLER WALL AND EVENTUALLY CAUSED THE MUFFLER FAILURE.
